My consultant asked my GP to over see the swap over to Lyrica.
So this is the plan. This means to begin with lowering the gabapentin dose by 300mg every 3 days (I'm on 1800mg at the moment) and then when I'm down to 600mg of gabapentin a day I start to add the pregabalin 75mg to begin with then upping it every 3 days till I reach 300mg a day at the same time still reducing the gabapentin to zero. Hope that makes sense.
Anyway the midday dose today I have taken 300mg instead of the 600mg and everything is feeling bad, so now I'm really concerned about lowering the gabapentin so far with out adding anything.
I really didn't think the gabapentin had been effective apart from stopping the twitches. But just reducing the dosage is making the burning and tingling more intense and cramp in my muscles is much worse as for the face pain around my eye, well I can't think of a word for it. So I guess the gabapentin has actually kept things at the level I started them at.
I have another 7 days to go of reducing the gabapentin before even start to add the Lyrica. I'm very concerned about what I'll be feeling like in a day or two.
Any words of advice.
We have seen this happen quite a lot. Since I'm not versed in brain chemistry, to say the very least, I can only recommend that you call your neuro.
I have heard that when meds are in the same category, a switchover is quite easy--just prescibe the equivalent amount of the new med and take it from there. But I would never recommend that to anyone. So please call your doc.
Ask your dr if this is necessary. I switched last winter cold turkey. Both my neuro and my GP said this was fine. I was also told that the equivalent dose of Lyrica to 1800 mg of gabapentin (which is what I was taking) was 150 mg. So instead of taking 300 mg of gabapentin 6 times a day, I switched (all at once) to 50 mg of pregabalin. After a few months I had to increase my dosage of lyrica and I'm now taking 300 mg of lyrica, plus 900 mg of gabapentin (ended up adding that back in after I got to 300 mg of lyrica and the dr didn't want to go higher, though I have seen the max dosage at between 450 and 600 of pregabalin).
Also, my neuro said that the two drugs are metabolized differently (one in kidney and the other in liver) so there's no harm in taking both at once, so I wonder why they want to wean you off one before adding the other.
The Consultant had indicated it needed to be done with care but did not meantion anything about bringing down the gabapentin before starting the Lyrica . I think I may have to go back to my GP and see if I can persuade him otherwise.
I have fybromyalgia and my doc had me switch from one to the other. i was on 300mg a gabapenton and swithch right over to 75mg of Lyrica. The night of the switch ws horrible. I have pain in arms, legs and chest.
Restless leg and tolal body restlessnass was bad. No sleep and nexr day still in pain. Im nat sure this could happen this fast or maybe i have like a flu or something. any ideas?
i was prescribed pregabapentin and at only 50mg twice daily i become so drowsy i was unable to function- so gp weaned me back to 25mgs a day and asked pain clinic to review-- they then changed it to duloxetine which again at only 60mg, i am constantly sleeping and fall asleep anytime of day- he has now added in gabapentin 100mg, with the duloxetine and to increase to three times a day-- from what everybody says, this is about the same as the pregabapentin but with the duloxetine added. i am worried about the effects as i drive as part of my job- and last time become unable to work until it was reduced again. has anyone else had this combination or been so intolerant to these analgesics
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.